Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 29, 2007, 10:06 PM CDT for 4 counties in Texas. It took effect at Apr 29, 2007, 10:11 PM CDT. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2007, 10:06 PM CDT (03:06 UTC)
- In effect from
- Apr 29, 2007, 10:11 PM CDT
- Expired
- Apr 30, 2007, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:35 PM CDT | FLASH FLOOD | Abilene, TX | STREETS FLOODED |
| Apr 29, 11:45 PM CDT | FLASH FLOOD | 3 W Stamford, TX | WATER OVER ROADWAY ON FARM ROAD 2834. |
| Apr 29, 11:45 PM CDT | FLASH FLOOD | 6 Nw Anson, TX | WATER OVER ROADWAY AT U.S. 83 AND COUNTY ROAD 159. |
| Apr 30, 12:45 AM CDT | FLASH FLOOD | Avoca, TX | 1 FOOT OF WATER OVER ROAD NORTH OF AVOCA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 300311 FFWSJT TXC059-253-417-441-300600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1006 PM CDT SUN APR 29 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SHACKELFORD COUNTY IN WEST CENTRAL TEXAS JONES COUNTY IN WEST CENTRAL TEXAS TAYLOR COUNTY IN WEST CENTRAL TEXAS CALLAHAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 100 AM CDT * AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY RAINFALL OF 1 TO 2 INCHES OVER TAYLOR AND CALLAHAN COUNTIES. ALSO...LOW WATER CROSSINGS WERE FLOODED NEAR HAWLEY...IN JONES COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAMFORD... NUGENT...NOODLE...NEINDA...MORAN...LUEDERS...IBEX...HAWLEY... HAMLIN...HAMBY...FORT GRIFFIN...AVOCA...ANSON AND ALBANY ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 100 AM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3210 10013 3209 9910 3294 9908 3296 10014 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 4:08 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 4:08 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 408 PM CDT SUN APR 29 2007 .UPDATE... UPDATED TO CORRECT THE FLASH FLOOD WATCH VALID PERIOD FROM THIS AFTERNOON INSTEAD OF 7PM TONIGHT THROUGH TOMORROW MORNING. 20 && .PREV DISCUSSION... /ISSUED 346 PM CDT SUN APR 29 2007/ SHORT TERM... POTENT UPPER LEVEL LOW WITH ATTENDANT SHORTWAVES AND SPEED MAXES IS CURRENTLY IMPACTING MOST OF WEST TEXAS THIS AFTERNOON. THIS LOW WILL CONTINUE TO SLOWLY DRIFT TO THE EAST/NORTHEAST TONIGHT TOWARD WEST CENTRAL TEXAS. AS THIS TAKES PLACE...CONTINUED EAST/SOUTHEAST FLOW AT THE SURFACE WILL CONTINUE TO PUMP MOISTURE INTO OUR AREA. PRECIPITABLE WATER VALUES RANGE FROM 1.2 AT KMAF TO 1.5 INCHES AT KDRT FROM THIS MORNING/S SOUNDINGS. AFTERNOON HEATING COMBINED WITH THIS ADDED MOISTURE HAS DESTABILIZED THE ATMOSPHERE OVER THE AREA...AND STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE CONCHO VALLEY AND WESTERN BIG COUNTRY. WITH THE ADDITION OF AN UPPER LEVEL JET STREAK ROTATING AROUND THE SOUTH SIDE OF THE LOW...0-6 KM BULK SHEAR VALUES ARE EXPECTED TO INCREASE INTO THE 40 TO 50 KNOT RANGE TONIGHT...ESPECIALLY OVER THE SOUTHERN COUNTIES OF THE CWA. IN ADDITION...FLASH FLOODING WILL BE A POTENTIAL HAZARD AS SEVERAL ROUNDS OF THUNDERSTORMS MAY BE POSSIBLE OVER THE AREA. HAVE ISSUED A FLASH FLOOD WATCH OVER THE NORTHERN EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND FAR WESTERN BIG COUNTRY. LONG TERM... THE UPPER LEVEL LOW WILL BE SLOW TO EXIT THE AREA OVER THE NEXT 24 TO 36 HOURS...AND THERE WILL LIKELY BE ONGOING THUNDERSTORMS FOR MONDAY. MOISTURE WILL STILL BE READILY AVAILABLE. ROTATING SHORTWAVES WILL ALSO CONTINUE TO MOVE AROUND THE LOW WITH MID AND UPPER LEVEL SPEED MAXES. THERE WILL BE LULLS IN PRECIPITATION...BUT TIMING OF THESE INDIVIDUAL SHORTWAVES IS DIFFICULT AT THIS TIME...SO HAVE GONE WITH LIKELY POPS ACROSS THE AREA FOR MONDAY. WE WILL CONTINUE TO HAVE THE THREAT FOR HEAVY RAIN...SO WILL LEAVE HEAVY RAIN WORDING IN THE FORECAST. IN ADDITION TO THE HEAVY RAIN...IF THE AIR MASS IS ABLE TO RECOVER SUFFICIENTLY FROM OVERNIGHT RAINS TO DESTABILIZE...SEVERE WEATHER WILL CONTINUE TO BE A POSSIBILITY...MAINLY WITH LARGE HAIL AND DAMAGING WINDS. MONDAY NIGHT...THE LOW SHOULD BE MAKING ITS WAY INTO OKLAHOMA... SO WILL SHIFT THE LIKELY CHANCE FOR SHRA/TSRA INTO OUR EASTERN COUNTIES. HOWEVER...IF THE LOW SLOWS DOWN...WE MAY HAVE TO KEEP SOME HIGHER POPS BACK FARTHER TO THE WEST. AGAIN...HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE A POSSIBILITY WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. WE SHOULD SEE A BRIEF BREAK IN THE ACTIVE WEATHER TUESDAY AFTERNOON INTO WEDNESDAY...AS WEAK RIDGING FOLLOWS THIS LOW BEFORE ANOTHER UPPER LEVEL TROUGH MOVES IN. CONTINUING INTO THE MIDDLE PART OF THE WEEK...ANOTHER UPPER LEVEL LOW THAT IS CURRENTLY OUT OVER THE PACIFIC IS EXPECTED TO MOVE INTO WEST TEXAS BY WEDNESDAY AFTERNOON...WITH PRECIP POSSIBLE FROM WEDNESDAY INTO THURSDAY AS THE LOW MOVES ACROSS THE TX PANHANDLE AND TX SOUTH PLAINS. WE MAY ALSO SEE SOME STRONG WEST WINDS AS THE SYSTEM COMES ACROSS ON THURSDAY. RIDGING AFTER THURSDAY SHOULD ALLOW FOR A BREAK IN THE ACTIVE WEATHER PERIOD AND A WARMUP INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 73 62 81 / 70 70 50 40 SAN ANGELO 63 78 64 83 / 90 70 40 20 JUNCTION 65 77 65 81 / 90 70 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR COKE-CROCKETT- FISHER-IRION-KIMBLE-MENARD-NOLAN-SCHLEICHER-STERLING-SUTTON-TOM GREEN. &&
Hazardous weather outlook, Apr 29, 2:25 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SUN APR 29 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CDT SUN APR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR CROCKETT...SUTTON...AND SCHLEICHER COUNTIES UNTIL 8 PM. TORNADIC STORMS COULD DEVELOP ANYTIME THROUGH THIS EVENING. THE MAIN THREATS ARE ISOLATED TORNADOES... LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS. AN UPPER LOW IN MEXICO WILL MOVE EAST TOWARD WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO FLOW NORTH FROM THE GULF OF MEXICO AHEAD OF THE UPPER LOW. THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED TO FORM ACROSS THE NORTHERN EDWADS PLATEAU LATE THIS EVENING AND MOVE NORTH AND NORTHEAST INTO WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT AS THE UPPER LOW SLOWLY MOVES EAST ACROSS WEST CENTRAL TEXAS MONDAY INTO TUESDAY. SOME AREAS MAY SEE 2 TO 4 INCHES OF RAINFALL...WHICH COULD PRODUCE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Apr 29, 4:24 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL BRONTE 31.89N 100.29W
04/29/2007 E1.00 INCH COKE TX TRAINED SPOTTER
&&
SNAGLESpecial weather statement, Apr 29, 6:06 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CDT SUN APR 29 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-300115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 606 PM CDT SUN APR 29 2007 A TORNADO WATCH IS IN EFFECT FOR THE NORTHERN EDWARDS PLATEAU UNTIL 8 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CONCHO VALLEY AND BIG COUNTRY UNTIL 11 PM. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THAT PART OF WEST CENTRAL TEXAS ALONG AND WEST OF A ROBY...SWEETWATER...SAN ANGELO...JUNCTION LINE. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING WEST OF A THROCKMORTON... ABILENE...SAN ANGELO LINE. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND HEAVY RAINFALL.
Local storm report, Apr 29, 6:12 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL LUEDERS 32.80N 99.62W
04/29/2007 E0.88 INCH JONES TX FIRE DEPT/RESCUE
&&
SNAGLELocal storm report, Apr 29, 6:54 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 7 S THROCKMORTON 33.08N 99.18W
04/29/2007 E0.88 INCH THROCKMORTON TX TRAINED SPOTTER
0649 PM TSTM WND GST 7 S THROCKMORTON 33.08N 99.18W
04/29/2007 E60 MPH THROCKMORTON TX TRAINED SPOTTER
0437 PM FUNNEL CLOUD 6 SW WILMETH 31.92N 100.19W
04/29/2007 RUNNELS TX TRAINED SPOTTER
&&
SNAGLELocal storm report, Apr 29, 9:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 5 S ABILENE 32.38N 99.73W
04/29/2007 E1.75 INCH TAYLOR TX LAW ENFORCEMENT
&&
09Local storm report, Apr 29, 9:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT SUN APR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 9 SW CLYDE 32.31N 99.61W
04/29/2007 E1.00 INCH CALLAHAN TX LAW ENFORCEMENT
&&
09The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 43 min |
| Apr 29, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 30 min |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 60 min |
| Apr 29, 9:24 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 51 min |
| Apr 29, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 60 min |
| Apr 29, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
| Apr 29, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 56 min |
| Apr 29, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 47 min |
| Apr 29, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 60 min |
| Apr 29, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 51 min |
| Apr 29, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 58 min |
| Apr 29, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 47 min |
| Apr 30, 12:10 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 35 min |
| Apr 30, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 60 min |
| Apr 30, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 27 min |
| Apr 30, 2:34 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 26 min |
| Apr 30, 4:06 PM CDT | Flash Flood Watch | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 16 hr |
| Apr 30, 5:41 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 34 min |
| Apr 30, 5:54 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Apr 30, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 29 min |
| Apr 30, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 29 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 57 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.